ABSTRACT: B cell-activating factor of the tumor necrosis factor family (BAFF) and a proliferation-inducing ligand (APRIL) play a crucial role in B cell development, survival, and antibody production. Here we analyzed the serum levels of BAFF and APRIL and their respective clinical associations in patients with an immunoglobulin (Ig) G4-related disease (IgG4-RD).
We measured serum levels of BAFF and APRIL in patients with IgG4-RD, primary Sjögren's syndrome (pSS), and healthy individuals. Serum BAFF and APRIL levels in IgG4-RD were assessed for correlations with serological parameters, including Ig, particularly IgG4, and the number of affected organs. Serum BAFF and APRIL levels in IgG4-RD were monitored during glucocorticoid (GC) therapy.
Serum BAFF and APRIL levels in patients with IgG4-RD were significantly higher (P < 0.01) than in healthy individuals. The BAFF levels of patients with IgG4-RD were comparable to those of patients with pSS. Although clinical parameters, such as serum IgG4 and the number of affected organs, were not correlated with the levels of BAFF, serum APRIL levels were inversely correlated with serum IgG4 levels (r = -0.626, P < 0.05). While serum BAFF levels decreased following GC therapy, serum APRIL levels increased during follow-up.
These results indicate that BAFF and APRIL might be useful markers for predicting disease activity in IgG4-RD. Further studies are needed to elucidate the role of BAFF and APRIL in the pathogenesis of IgG4-RD.
Arthritis research & therapy 04/2012; 14(2):R86. · 4.27 Impact Factor
Nippon rinsho. Japanese journal of clinical medicine 06/2010; 68 Suppl 6:510-3.
ABSTRACT: We have experienced two cases of drug-induced lupus erythematosus caused by ticlopidine in the last three years. Both were late-onset cases (1 and 4 years) that occurred in elderly men (76 and 81 years old). The common features were fever, arthralgia, myalgia, serositis, and the presence of anti-histone autoantibodies. Because ticlopidine is widely used in elderly people with ischemic vascular disease, ticlopidine-induced lupus should be considered when patients taking ticlopidine present lupus-like symptoms.
Modern Rheumatology 04/2010; 20(4):405-9. · 1.58 Impact Factor